Jock Itch

Jock itch is otherwise known as tinea cruris. It is a fungal infection caused due to dermatophytes. It causes red itchy rashes in ring shapes on the affected region of the body. It often affects the genitals, inner thighs, and buttocks. It occurs commonly in athletes, and so it is called jock itch. It occurs commonly in people who sweat excessively and obese persons. Applying topical antifungal medication and maintaining genital hygiene helps a lot.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have a jock itch-like fungal infection in my inner thigh especially at night. Please help me treat it.

Query: Hello doctor, I got some fungal infection in my inner thigh area. I think it is called a jock itch. It is very itchy, especially at night. Please help. Thank you.  Read Full »


Dr. Dilip Kumar Meena

Answer: Hello, Welcome to icliniq.com. I can understand your concern. Yes. The condition is known as tinea cruris (jock itch or ringworm infection) or dermatophytosis. It is a type of superficial skin fungal infection. It can affect the groin, buttocks, skin area, and nails. I suggest you use the follo...  Read Full »

Please suggest some solution for jock itch as it is affecting my daily routine.

Query: Hello doctor, I have Jock itch since last month. I am feeling like having fever and tired all the time. I used antifungal cream Travocort and Terbisil, but I could not get rid of them. Please suggest me some solution for this as this disease is affecting my daily routine a lot.  Read Full »


Dr. Dilip Kumar Meena

Answer: Hi, Welcome to icliniq.com. I understand your concern. The condition is known as Tinea cruris, Jock itch, or Dermatophytosis. It is a type of superficial skin infection. It can affect the groin, buttocks, or any skin area, sometimes along with nails. I suggest using the the following medicines...  Read Full »

Can Hydrozole be used for jock itch?

Query: Hi doctor, I had jock itch two months ago for the very first time. It is still there but fading. I started using Hydrozole cream two weeks ago, it seems to be working. How long it would take for a complete cure?¬†After using this cream I fell some itch in legs. Now the groin skin appears red and ver...  Read Full »


Dr. Asmeet Kaur Sawhney

Answer: Hi, Welcome to icliniq.com. Hydrozole (combination of Hydrocortisone and Clotrimazole) cream contains steroid and should not be used as a treatment for jock itch (fungal infection of the groin). You will experience temporary relief while using it but your condition will aggravate once you stop us...  Read Full »

Does prolonged steroids use worsen jock itch?

Query: Hi doctor, I have an annoying case of jock itch for ten years. It is a chronic condition for me (flare-up in summer), and I deal with it by using Abzorb powder. When I know I will sweat during walking, cycling, or working out, I apply a mixture of liquid Paraffin and Quadriderm. On days when the it...  Read Full »


Dr. B T Priya

Answer: Hi, Welcome to icliniq.com. Ten years is a long time to suffer from this condition. Is it tinea cruris or only intertrigo? You have applied Quadriderm (Betamethasone, Clotrimazole, and Neomycin) for a long time. It is a steroid combination. Quadriderm, though it gives relief from the symptoms...  Read Full »

Will steroids aggravate jock itch?

Query: Hi doctor, I have a rash on my inner thigh of both legs. It is not too itchy, but it itches intermittently that too mild. It has been few weeks since I got the rash. I applied Candid total cream, but it did not help. What should I do? Please guide me.  Read Full »


Dr. V. Srikanth Reddy

Answer: Hi, Welcome to icliniq.com. You may be suffering from a fungal infection, which commonly affects the inner thighs, groin, and buttocks area. It can be treated by a course of anti-fungal treatment, which includes tablets along with creams. Do not use soap over that area. Mistreatment with the stero...  Read Full »

Please suggest some medicines for itchy red rashes in inner thighs.

Query: Hi doctor, I am suffering from a severe red rash problem on both of my inner thighs. The rashes are itchy and it has destroyed my life completely. It looks like ringworm or jock-itch. In the past, I was suffering from the same thing. But at that time, it was scaly and I had a liquid coming out with...  Read Full »


Dr. Bincy Varghese

Answer: Hi, Welcome to icliniq.com. I have gone through the picture (attachment removed to protect patient identity). You have tinea. Since it is expensive, you need to take proper treatment using oral antifungals to clear the infection. You should stop using Dipsalic (Betamethasone with Salicyclic acid) ...  Read Full »

Why is the skin on the scrotum itch so badly and peels off when scratched?

Query: Hello doctor, I have itching on the scrotum, penis, and surrounding area (sometimes on my hips). I used creams (not regularly) now it has become severe. My skin has peeled off, dried, and has red marks, and itch very badly. When I scratch it, the skin again peels off. I found that it is " Jock itch...  Read Full »


Dr. V. Srikanth Reddy

Answer: Hi, Welcome to icliniq.com. You may be suffering from a fungal infection that commonly affects the inner thighs, groin, and buttocks area. It can be treated by a course of antifungal treatment, which includes tablets along with creams. Do not use soap over that area. Mistreatment with over-the-cou...  Read Full »

What is the best way to treat jock itch?

Query: Hi doctor,I have an itchy red patch jock itch on my inner thighs for the past four weeks. I have tried using Cloben G, Candid B, and Betnovate as prescribed by the doctor. After using these medicines, it has grown and turned out red. Please help.   Read Full »


Dr. Shama Naaz

Answer: Hi, Welcome to icliniq.com. Jock itch is caused due to fungal infection. It is also called tinea cruris. First, I suggest you stop taking the above-mentioned creams because they contain steroids. It causes severe and resistant skin infections that are difficult to be treated. You can use antif...  Read Full »

I have rash on my inner thighs. Can it be due to psoriasis?

Query: Hi doctor, I have a rash on my inner thighs. I am male, 28 years. I have had history of ezcema, psoriasis and jock itch. Hands, feet, and groin area. I am trying to determine if I have psoriasis or jock itch. I have been using Antroquoril cream. I also have Emuovate available too. It is frustratin...  Read Full »


Dr. Sneha Mariam Varghese

Answer: Hello, Welcome to icliniq.com. Hope you are keeping safe and doing well. 1) I understand your concern about the doubt of it being a psoriatic or a fungal lesion. I have seen the attached photo (attachment removed to protect patient identity) and read your brief history, it most likely looks like ...  Read Full »

What could cause severe itching between the inner thighs and the testicles?

Query: Hello doctor, I have a severe itchy testicular area and the area between my inner thigh and testicle. It is painful and sometimes itching. I have seen no lesion except the one that seems lighter in color and like a dry 1 cm in diameter. I used some antifungal cream and Cortisone cream but no improv...  Read Full »


Dr. Muhammad Zubayer Alam

Answer: Hi, Welcome to icliniq.com. Thanks for the query. I can understand your concern. Your statement has been suffering from severe itching in the testicular area and the area between thigh and testicle. According to the picture (attachment removed to protect patient identity) provided here, you may ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.